Alert archive / Texas / Flash Flood Warnings in 2004
Flash Flood Warning 143, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this flash flood warning at Jun 15, 2004, 2:51 PM CDT for Fayette County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 15, 2004, 2:51 PM CDT (19:51 UTC)
- Expired
- Jun 15, 2004, 5:45 PM CDT
- In force
- 3 hr
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Counties, with a storm outline in the text
County Fayette County, TX
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 12:00Z, 7.9 hours before the alert went out and 243 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1984 J/kg
- Mixed-layer CIN
- -25 J/kg
- Mixed-layer LCL
- 777 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- -43 m²/s²
- 0-3 km storm-relative helicity
- 48 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -2.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KEWX 151953
FFWSAT
TXC149-152245-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
251 PM CDT TUE JUN 15 2004
THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A
* FLASH FLOOD WARNING FOR THE FOLLOWING COUNTIES...
FAYETTE
* UNTIL 545 PM CDT
* AT 247 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
FLASH FLOODING FROM A THUNDERSTORM 9 MILES SOUTHEAST OF LA
GRANGE...MOVING SOUTH AT 20 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE SCHULENBURG...ROUND TOP...
MULDOON AND CISTERN.
RADAR ESTIMATED RAINFALL RATES OF 2 TO 2.5 INCHES.
EXCESSIVE RUNOFF FROM THIS STORM WILL CAUSE FLASH FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS AND STREAMS AND OTHER
LOW LYING AREAS ARE SUBJECT TO FLASH FLOODING.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS OCCURRING OR IS
IMMINENT. MOST FLASH FLOOD DEATHS OCCUR IN AUTOMOBILES. DO NOT
ATTEMPT TO CROSS BRIDGES...DIPS...OR OTHER LOW SPOTS IF WATER COVERS
THE ROADWAY. NEVER TRY TO CROSS A FLOWING STREAM...EVEN A SMALL
ONE...ON FOOT. TO ESCAPE RISING WATER MOVE UP TO HIGHER GROUND.
LAT...LON 2980 9728 2967 9691 2992 9667 3014 9671
3001 9703
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this flash flood warning went out at Jun 15, 11:12 AM CDT, 3 hours 39 minutes earlier.
Area forecast discussion, Jun 15, 11:12 AM CDT, 3 hours 39 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 1112 AM CDT TUE JUN 15 2004 .UPDATE... LARGE WAVE OF HEAVY RAIN IS MOVING WEST ACROSS THE BUFFALO AND COLLEGE STATION AREAS TOWARD THE AUSTIN AREA. AM NOT CONFIDENT THIS WAVE OF THUNDERSTORMS WILL MAINTAIN THEIR CURRENT INTENSITY SO WILL HOLD OFF ISSUING A FFA FOR THE NEXT HOUR OR TWO. HOWEVER...HEAVY RAIN IS A DISTINCT POSSIBILITY SO HAVE BUMPED THE AUSTIN AREA INTO LIKELY POPS WITH LOCALLY HEAVY RAINFALL. INHIBITING FACTOR IS THE SUBSIDENCE FEATURE ON THE BACK SIDE OF THIS LOW, SO CURRENT THINKING IS FOR WEAKENING BEFORE THE STORMS REACHING AUSTIN. HOWEVER, A MIDDAY UPDATE IS LIKELY WITH POP GRADIENTS BECOMING TIGHT AND A FFA LOOKING MORE INVITING WITH EACH FRAME OF THE RADAR LOOP. FFG NUMBERS OVER NORTHEAST COUNTIES ARE TOO CLOSE FOR COMFORT. CURRENTLY, AM NOT TOO WORRIED ABOUT THE PULSE SEVERE THREAT DUE TO STORM STRUCTURES SUGGESTING A MORE TROPICAL SOUNDING ENVIRONMENT. TEMPS WERE KNOCKED DOWN TO ACCOUNT FOR CLOUDS NORTHEAST COUNTIES AND WINDS AND DEWPOINTS WERE TAMPERED WITH SLIGHTLY. ANOTHER REASON TO DELAY THE DECISION ON THE FFA IS THE CONSIDERATION OF TONIGHT. CURRENTLY THE UPPER LOW IS WOBBLING NORTHWEST SLIGHTLY, AND THIS COULD RESULT IN DRAMATIC DIFFERENCES IN THE FORECAST. MIDDAY UPDATE WILL LIKELY INCLUDE CHANGES TO TONIGHT AND POSSIBLY DAY2 PERIODS. && .PREV DISCUSSION... UPPER LOW CENTERED OVER THE CROSSROADS AREA WILL DETERMINE THE FORECAST IN THE SHORT-TERM AND SUBTROPICAL RIDGE IN THE LONG-TERM. MODELS SHOWING BETTER CONSISTENCY AND SEEM REASONABLE, SO WILL GO WITH A CONSENSUS. TODAY THROUGH WEDNESDAY...UPPER LOW REMAINS OVER AREA WITH SHORT- WAVE RIDGE OVER THE RIO GRANDE. PWS RANGE FROM 1.4 INCHES FAR WEST TO 1.8 INCHES FAR EAST. VORTICITY MAXES AND JET STREAKS WILL ROTATE AROUND LOW TO PROVIDE LIFT, WHILE OUTFLOW BOUNDARIES AND SEABREEZE ENHANCE CONVECTION IN THE EAST. OUT WEST, SUBSIDENCE WILL BE IN ORDER. AS A RESULT, POPS WILL RANGE FROM NEAR ZERO ALONG THE RIO GRANDE TO 50 OR 60 OVER THE FAR EAST. WILL MENTION LOCALLY HEAVY RAINFALL FAR EAST, ALTHOUGH WILL LET DAY CREW DETERMINE ANY WATCHES AFTER PERUSAL OF 12Z RUNS. SUPPOSE THERE COULD BE A FEW PULSE STRONG STORMS WITH DOWNBURSTS POSSIBLE DUE DEEP LAYER SHEAR. DAYTIME TEMPERATURES WILL BE KEPT DOWN MAINLY IN THE EAST DUE TO CLOUDS AND RAIN. THURSDAY...WILL BE A DAY OF TRANSITION AS MOST OF UPPER LOW LIFTS NORTHEAST DUE TO TROUGH LIFTING OUT OF THE GREAT BASIN WITH A SHEAR AXIS REMAINING WITHIN A BUILDING SUBTROPICAL RIDGE. POPS MUCH LOWER AS SEABREEZE WILL BE THE MAIN MECHANISM. FRIDAY THROUGH MONDAY...SUBTROPICAL RIDGE CONTINUES TO BUILD FROM THE SOUTHERN STATES INTO NORTHERN MEXICO WITH ONLY A HINT OF THE SHEAR-AXIS REMAINING. NO POPS, EXCEPT FOR THE SOUTHEAST DUE TO THE SEABREEZE. && .EWX WATCHES/WARNINGS/ADVISORIES...NONE && 18/03
Hazardous weather outlook, Jun 15, 1:06 PM CDT, 1 hour 45 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 106 PM CDT TUE JUN 15 2004 TXZ171>173-183>194-202>209-217>225-228-161100- ATASCOSA-BANDERA-BASTROP-BEXAR-BLANCO-BURNET-CALDWELL-COMAL-DEWITT- DIMMIT-EDWARDS-FAYETTE-FRIO-GILLESPIE-GONZALES-GUADALUPE-HAYS-KARNES- KENDALL-KERR-KINNEY-LAVACA-LEE-LLANO-MAVERICK-MEDINA-REAL-TRAVIS- UVALDE-VAL VERDE-WILLIAMSON-WILSON-ZAVALA- 106 PM CDT TUE JUN 15 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...TODAY AND TONIGHT. A FLOOD WATCH FOR FLASH FLOODING IS IN EFFECT UNTIL 7 PM CDT THIS EVENING FOR BASTROP...FAYETTE...LAVACA...LEE...TRAVIS AMD WILLIAMSON COUNTIES. THIS INCLUDES THE AUSTIN METROPOLITAN AREA. AN EASTERLY WAVE MAY PRODUCE RAINS OF 2 TO 3 INCHES. THIS MOISTURE ADDED TO THE NEARLY SATURATED CONDITIONS WILL RESULT IN FLOODING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. LOCALLY HEAVY RAINS ARE POSSIBLE WEDNESDAY AND THURSDAY OVER THE EASTERN SECTIONS OF SOUTH CENTRAL TEXAS WHICH COULD LEAD TO ADDITIONAL FLOODING. .SPOTTER ACTIVATION... SPOTTER ACTIVATION IS NOT ANTICIPATED.
In the hours before
Special weather statement, Jun 15, 12:35 PM CDT, 2 hours 16 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 1235 PM CDT TUE JUN 15 2004 TXZ173-192>194-208-209-223>225-151830- BASTROP-CALDWELL-DEWITT-FAYETTE-GONZALES-LAVACA-LEE-TRAVIS- WILLIAMSON- 1235 PM CDT TUE JUN 15 2004 TRIGGERED BY TROPICAL MOISTURE AND AN UPPER AIR DISTURBANCE... A LARGE AREA OF SHOWERS AND THUNDERSTORMS IS APPROACHING THE EASTERN- MOST COUNTIES OF SOUTH CENTRAL TEXAS. THE AREA IS MOVING SOUTHWEST AT 15 MPH AND BY 130 PM SHOULD EFFECT A ROUND TOP TO LEXINGTON LINE. EXPECT 1 TO 2 INCHES OF RAIN...FREQUENT LIGHTNING AND GUSTY WINDS UP TO 35 MPH WITH THE STRONGER THUNDERSTORMS. MOTORISTS SHOULD BE ALERT FOR REDUCED VISIBILITY IN HEAVY RAIN AND FOR POSSIBLE FLOODING OF LOW WATER CROSSINGS. THUNDERSTORMS IN THE HALLETTSVILLE AREA COULD PRODUCE NEAR ONE INCH OF RAIN. ELSEWHERE...SCATTERED SHOWERS AND THUNDERSTORMS ARE POSSIBLE...YIELDING UP TO ONE HALF INCH OF RAINFALL.
Special weather statement, Jun 15, 1:41 PM CDT, 1 hour 10 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 141 PM CDT TUE JUN 15 2004 TXZ173-192>194-208-209-222>225-151930- BASTROP-CALDWELL-DEWITT-FAYETTE-GONZALES-KARNES-LAVACA-LEE-TRAVIS- WILLIAMSON- 141 PM CDT TUE JUN 15 2004 TRIGGERED BY TROPICAL MOISTURE AND AN UPPER AIR DISTURBANCE... A LARGE AREA OF SHOWERS AND THUNDERSTORMS IS MOVING INTO THE EASTERN- MOST COUNTIES OF SOUTH CENTRAL TEXAS. THE AREA IS MOVING SOUTHWEST AT 15 MPH AND BY 230 PM SHOULD BE NEAR A THRALL TO LINCOLN TO LA GRANGE LINE. EXPECT 1 TO 2.5 INCHES OF RAIN...FREQUENT LIGHTNING AND GUSTY WINDS UP TO 35 MPH WITH THE STRONGER THUNDERSTORMS. MOTORISTS SHOULD BE ALERT FOR REDUCED VISIBILITY IN HEAVY RAIN AND FOR POSSIBLE FLOODING OF LOW WATER CROSSINGS. THUNDERSTORMS IN THE HALLETTSVILLE AREA COULD PRODUCE NEAR TWO INCHES OF RAIN. SCATTERED SHOWERS AND THUNDERSTORMS ARE POSSIBLE ELSEWHERE YIELDING UP TO ONE HALF INCH OF RAINFALL.
Special weather statement, Jun 15, 2:35 PM CDT, 16 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 235 PM CDT TUE JUN 15 2004 TXZ171>173-188-190>194-208-209-222>225-152030- BASTROP-BLANCO-BURNET-CALDWELL-DEWITT-FAYETTE-GILLESPIE-GONZALES- HAYS-KARNES-LAVACA-LEE-LLANO-TRAVIS-WILLIAMSON- 235 PM CDT TUE JUN 15 2004 A LARGE AREA OF SHOWERS AND THUNDERSTORMS IS MOVING INTO THE EASTERN AND NORTHERN COUNTIES OF SOUTH CENTRAL TEXAS.TRIGGERED BY TROPICAL MOISTURE AND AN UPPER AIR DISTURBANCE. THE AREA IS MOVING SOUTHWEST AT 20 MPH AND BY 330 PM SHOULD BE NEAR AN ANDICE TO BASTROP TO KARNES CITY LINE. EXPECT 1 TO 2.5 INCHES OF RAIN...FREQUENT LIGHTNING...GUSTY WINDS UP TO 35 MPH AND HAIL WITH THE STRONGER THUNDERSTORMS. MOTORISTS SHOULD BE ALERT FOR REDUCED VISIBILITY IN HEAVY RAIN AND FOR POSSIBLE FLOODING OF LOW WATER CROSSINGS. THUNDERSTORMS IN THE CUERO AREA COULD PRODUCE NEAR TWO INCHES OF RAIN. A RAPIDLY MOVING AREA OF THUNDERSTORMS HEADING SOUTH MAY MOVE THROUGH BURNET TO NEAR JOHNSON CITY. SCATTERED SHOWERS AND THUNDERSTORMS ARE POSSIBLE ELSEWHERE YIELDING UP TO ONE HALF INCH OF RAINFALL.
The office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 15, 2:05 PM CDT | Flash Flood Warning | EWX | Lavaca | 3 hr |
| Jun 15, 2:57 PM CDT | Severe Thunderstorm Warning | EWX | Burnet | 63 min |
| Jun 15, 3:36 PM CDT | Severe Thunderstorm Warning | EWX | Blanco | 54 min |
| Jun 15, 4:20 PM CDT | Severe Thunderstorm Warning | EWX | Hays | 55 min |
| Jun 15, 4:50 PM CDT | Severe Thunderstorm Warning | EWX | Comal | 55 min |
| Jun 15, 5:08 PM CDT | Severe Thunderstorm Warning | EWX | DeWitt | 52 min |
Nearby
Flash Flood Warnings in Texas, 2004Every flash flood warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.